Nebraska, 2004Flood in Nebraska, May 30, 2004
May 30, 2004 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 30, 2:10 AM CST, 50 minutes earlier.
Area forecast discussion, May 30, 2:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT SUN MAY 30 2004
.DISCUSSION...
SURFACE FRONT WAS LOCATED ACROSS ERN NEBRASKA AT 07Z WITH SOME
LINGERING CONVECTION FROM THE SERN CORNER OF NEBRASKA INTO SOUTHWEST
IOWA AND ALSO ALONG THE NORTHERN BORDER. AS FRONT CONTINUES TO MOVE
EAST OUT OF THE AREA THIS MORNING FOCUS SHIFTS TO THE UPPER LEVEL
SYSTEM THAT MODELS HANG OVER THE UPPER MIDWEST INTO EARLY PART OF
THE WEEK. WILL PULL FLOOD WATCH ISSUED EARLIER WITH 4 AM ISSUANCE.
WITH UPPER WAVE AND ASSOCIATED COLD POOL COMING ACROSS THE AREA THIS
AFTERNOON WILL CONTINUE WITH SOME LOW POPS INTO EARLY EVENING.
SIMILAR SITUATION AGAIN ON MONDAY AFTERNOON AND EVENING BUT WILL LIMIT
AREA TO NRN PORTIONS OF THE CWA. ALTHOUGH NERN PORTION OF CWA
REMAINS ON SRN EDGE OF MODEL QPF ASSOCIATED WITH UPPER JET THROUGH
TUESDAY BEFORE SYSTEM SHIFTS TO THE EAST WILL KEEP THINGS DRY AND
EXPECT MAINLY INCREASED CLOUDS OVER THIS AREA. TEMPERATURES TREND
COOLER THROUGH THE SHORT TERM AS A RESULT WITH LITTLE CHANGE TO
CURRENT FORECAST.
IN THE EXTENDED PERIOD...WARMING TREND INDICATED LATE WEEK INTO THE
WEEKEND AS GFS HAS STRONG RIDGING DEVELOPING BY NEXT WEEKEND WITH
ECMWF NOT QUITE AS AMPLIFIED. NO CHANGE TO EXTENDED PORTION OF THE
FORECAST AT THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL
CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX.
FOBERT
Hazardous weather outlook, May 29, 10:10 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1110 PM CDT SAT MAY 29 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1110 PM CDT SAT MAY 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE ACROSS EASTERN NEBRASKA
INTO SOUTHWEST IOWA THROUGH 3 AM CDT. THE PRIMARY HAZARDS WILL
BE DAMAGING WINDS UP TO 70 MPH AND HEAVY RAIN. ISOLATED TORNADOES ARE
ALSO POSSIBLE. SOME FLOODING HAS BEEN REPORTED IN PARTS OF
NORTHEAST AND SOUTHEAST NEBRASKA.
A COLD FRONT WILL MOVE ACROSS EASTERN NEBRASKA INTO WESTERN
IOWA THROUGH 6 AM SUNDAY WITH SCATTERED THUNDERSTORMS GRADUALLY
DIMINISHING FROM WEST TO EAST.
A SLIGHT CHANCE OF THUNDERSTORMS WILL STILL EXIST EARLY SUNDAY
MORNING AND AGAIN SUNDAY AFTERNOON...BUT SEVERE WEATHER IS NOT
EXPECTED WITH THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY ACROSS THE
OUTLOOK AREA...AND AGAIN NEXT FRIDAY NIGHT. INSTABILITY WILL BE
LIMITED...AND SEVERE WEATHER IS UNLIKELY FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING. BE PREPARED
TO ACT QUICKLY ONCE THUNDERSTORMS DEVELOP IN YOUR AREA.
FOBERT
In the hours before
Local storm report, May 29, 11:51 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE OMAHA NE
1251 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND GST OMAHA 41.26N 96.01W
05/30/2004 67 MPH DOUGLAS NE OFFICIAL NWS OBS
MEASURED AT EPPLEY AIRPORT.
&&
DEWALDLocal storm report, May 29, 11:55 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1255 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND GST LA VISTA 41.18N 96.04W
05/30/2004 50 MPH SARPY NE AMATEUR RADIO
50 MPH OR HIGHER WIND GUST.
1237 AM HAIL COUNCIL BLUFFS 41.24N 95.86W
05/30/2004 1.00 INCH POTTAWATTAMIE IA AMATEUR RADIO
1239 AM TSTM WND DMG BELLEVUE 41.16N 95.92W
05/30/2004 SARPY NE AMATEUR RADIO
3 INCH LIMBS BLOWN DOWN.
&&
DEWALDSpecial weather statement, May 30, 12:04 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
104 AM CDT SUN MAY 30 2004
IAZ043-055-NEZ015-030>034-042>045-050>053-065-066-078-088-089-300630-
BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-GAGE-HARRISON IA-
JEFFERSON-LANCASTER-MADISON-MONONA IA-PLATTE-SALINE-SARPY-SAUNDERS-
SEWARD-STANTON-THURSTON-WASHINGTON-
INCLUDING THE CITIES OF...ALBION...BEATRICE...BELLEVUE...BLAIR...
COLUMBUS...CRETE...FAIRBURY...FREMONT...LINCOLN...NORFOLK...OMAHA...
ONAWA...SEWARD...TEKAMAH
104 AM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 327 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN NEBRASKA...
BOONE...BURT...BUTLER...COLFAX...CUMING...DODGE...DOUGLAS...GAGE...
JEFFERSON...LANCASTER...MADISON...PLATTE...SALINE...SARPY...
SAUNDERS...SEWARD...STANTON...THURSTON AND WASHINGTON.
IN IOWA...
HARRISON AND MONONA.
SMITH
Local storm report, May 30, 1:13 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
213 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0135 AM FLOOD DILLER 40.11N 96.94W
05/30/2004 JEFFERSON NE LAW ENFORCEMENT
3 FEET OF WATER OVER HIGHWAY 103.
&&
DEWALDSpecial weather statement, May 30, 1:18 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
218 AM CDT SUN MAY 30 2004
IAZ056-069-079-080-090-091-NEZ067-068-090>092-300735-
CASS-FREMONT IA-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-
PAWNEE-POTTAWATTAMIE IA-SHELBY IA-
INCLUDING THE CITIES OF...AUBURN...CLARINDA...COUNCIL BLUFFS...
HARLAN...NEBRASKA CITY...RED OAK...SIDNEY
218 AM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 327 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN IOWA...
SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE
IN NEBRASKA...
CASS...OTOE...JOHNSON...NEMAHA AND PAWNEE
DEWALD
Special weather statement, May 30, 2:15 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT SUN MAY 30 2004
NEZ093-300840-
RICHARDSON-
INCLUDING THE CITY OF...FALLS CITY
315 AM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 327 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTY...
IN NEBRASKA...
RICHARDSON
TORNADO WATCH NUMBER 327 HAS BEEN CANCELLED FOR ALL NEBRASKA
COUNTIES.
SCHURR
Flood, Cedar
- When
- May 30, 3:00 AM CST to 9:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Heavy rain May 29th produced flooding along Bow Creek, especially near Wynot where several county roads were flooded. Agricultural lowlands were also flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395480.